Chemical warfare versus me in Warrior mode 💪👊

Well whilst I'm in Warrior mode rather than Wimp mode I've decided enough is enough. My body must be toxic with all the different chemicals going it via all the mess I'm taking.

I'm calling it chemical warfare & going into battle 💪👊👍

As of my last visit to the Dr I've informed her that I am ongoing with getting rid of as many of my meds as I can & then only introducing what I absolutely can't cope without.

After years of being given medication to combat the effects of medication I've come to the conclusion that this is all one big mess & only me as enough vested interest in my health to actually do something positive about cleaning up the mess.

Over the last 3 weeks I've reduced from 3 amityptraline to 1 & cut my antacids by half which was a start. Decided the pain relief was next which I assumed would go swimmingly, down from 6 to 4 so decided I maybe didn't need them after all ☺️.................BIG mistake as I found out 😳

Got a bit cocky yesterday with my reduction of pain relief ,didn't take any at all , & almost had to crawl up the stairs to bed was hurting so bad 😱😢

Today is another day & I'm ready to try again.

Wish me luck 😁

6 Replies

  • Mad_Mama_C, I wish you the very best of luck. Probably best to reduce doses slowly and gradually, particularly antacids and pain meds, as it may be quite punishing otherwise and your aim is to feel better. Are essential vitamins and minerals like ferritin, vitamin D, B12 and folate at good levels? Low levels can cause musculoskeletal pain, fatigue and low mood.

  • I don't think my Dr has checked vitamins but I was given a prescription for Iron tablets after one blood test result.

    It seems as though for the last couple of years I've had a phone call after every blood test to say I needed to see the Dr then the last call was "stop the Sulphasalazine straight away & come in to see the Dr. Apparently my LFT's were 'deranged' (Consultants words). They have now tried to change the meds to Celebrex but the side affects that are listed are just as bad.

    My mother had PBC which they are aware of & I sometimes think they are trying to kill me to shut me up (said with tongue in cheek).

    I am so fed up of feeling crap but my thyroid seems to be swinging from hypo initially to hyper although I'm only on 25/50 alternate days Levothyroxine.

    My last results were TSH 0.02 with 'normal' T3 & Highish T4.

    I've had a lifetime of not fitting into any of the expected test results & I really feel as though i have to take charge & find out what IS best for me as they are obviously clueless.

    Sorry to rant on but I'm trying to keep myself motivated.

    I'm having my gallbladder out in April so hopefully then I won't need the antacids at all.

    ThankYOU so much for replying to me. X

  • Mad_Mama_C, 'support' means listening and responding to members and if it helps you stay motivated rant as much as you like.

    You should have a follow up test for ferritin/iron 4-6 months after supplementing. Stop supplementing a week or two prior to the test. Ask you GP if he will test vitD, B12 and folate too. Taking antacids reduces stomach acid but that makes it hard to break down and absorb nutrients from food.

    I think medical use of 'deranged' means out of range not the way we use it to mean crazy.

    TSH 0.02 is suppressed but not a problem as long as FT3 is in the normal range. Do you have the FT3 and FT4 results? 'Normal' FT3 can mean you are languishing at the bottom of range which can make you feel hypo but could be at the top of range in which case you may feel hyper.

    Feeling hyper and hypo can be due to low iron or Hashimoto's attacks on the thyroid gland. Have you been tested for thyroid peroxidase and thyroglobulin antibodies?

    I hope you feel better after the gallbladder op next month.

  • I am sorry you are not feeling so good and have been unwell for a long time.

    I note that you are on 25mcg/50mcg alternately which are very low doses. I assume your GP keeps you on this dose due to your TSH result. Low doses of thyroid hormones can do the opposite of a proper dose which makes us feel better. I also notice that you are reducing your other medications for symptoms which may be due to low a dose levo.

    When first on levothyroxine and we come 'into range' it suggests to GPs that we are on 'sufficient medication' as our TSH says so. Any other problems/symptoms we complain about are treated as separate and we're given medication for the symptoms rather than a decent thyroid hormone which may well alleviate them.

    When we still complain about being unwell they might diagnose 'depression' and prescribe Amityptraline which symptom might really be due to low T3 the Active hormone needed in every one of our Receptor Cells.

    Stomach problems can be due to our 'low' = hypo condition although high and low acid have similar symptoms.

    I found relief with Betaine/pepsin tablets (if you have low acid and not high) plus I alternate with apple cider vinegar in juice or water.

    The following is an excerpt re low dose of thyroid hormones:-

    Dr. Lowe: Keep in mind that T4 alone is the least effective thyroid hormone preparation, and 50 mcg is an extremely small amount. I seriously doubt that 50 mcg is benefiting you in any way. It may, however, be harming you.

    T4 is highly effective at one thing: suppressing TSH secretion by the pituitary gland. T4 can suppress pituitary TSH secretion while leaving the metabolism of other tissues so slow that the patient continues to suffer from hypothyroid symptoms. Consequently, the doctor concludes (from the lowered TSH) that the patient is well; in the mean time, the patient suffers from continuing hypothyroid symptoms. Even worse, if the T4 dose is too low, the patient’s symptoms may actually worsen.

    It's possible that the paltry amount of T4 you’re taking, by lowering your TSH level, has reduced your thyroid gland’s release of T4 and T3. The T4 you're taking may be far too little to compensate for your thyroid gland’s reduced thyroid hormone output. As a result, the small dose of T4 you’re taking may actually be worsening some harmful effects of your hypothyroidism.

  • Thank you so much for that information, I had pretty much thought the same thing but to see it from a Dr is such a relief.

    I'm sourcing T3 on the net here from suppliers recommended from forum users.

    I'd rather just use that on it's own if it will work for me but need advice on how much to take & how/when etc.

    It's ironic that for the first time in my life when I'm exempt from paying I would choose to buy something that they refuse to prescribe to me, shakes head in disgust.

    I'm so convinced that a lot of my problems could stem from chemical warfare in my gut & I know they cross check the reactions of meds but how can they be sure it's the same for everyone.

    It's been a standing joke in my family for years that I've never touched 'normal' in my life.

    I baffle myself so do have some sympathy for the Drs/Consultants & if it wasn't for the actual results of the tests proving this I think they would definitely have written me off as an hypochondriac 😳

    Well onwards & upwards for me from here.

    Thank you again, I really do appreciate the replies. X

  • Hello Mad Mama, i have just started on thyroxine nearly 70 years of age, but am giving the palloe approach by sara ballantyne a go, to try and improve my nutritional status whilst trying to manage new meds, what a nightmare scenario. I teach ballet and all my colleagues and students are much much younger than me and would be very bored if I started on this with them, so greatful to have found this forum. I am going for a whole array of tests next friday, just need to know how to prepare for test. Should I take thyroxine before or after test, my test is early morning so could take it straight after test.

You may also like...